MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941824400
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 11/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that shaft break occurred and resulted in an unretrieved device fragment.A 4.00 x 24 mm synergy xd drug-eluting stent was selected for treatment; however, during the procedure, a shaft break occurred.The device was partially explanted; however, a portion remains implanted.A the procedure was completed using an alternate device, and no patient complications were reported.
 
Additional Manufacturer Narrative
B2.Outcomes attrib to adv event updated.B5.Describe event or problem updated.H6.Patient code and impact code updated.
 
Event or Problem Description
It was reported that shaft break occurred and resulted in an unretrieved device fragment.A 4.00 x 24 mm synergy xd drug-eluting stent was selected for treatment; however, during the procedure, a shaft break occurred.The device was partially explanted; however, a portion remains implanted.The procedure was completed using an alternate device, and no patient complications were reported.It was further reported that the target lesion was over 50% stenosed, with a 90-degree bend located in the severely tortuous and severely calcified left circumflex artery (lcx).The shaft break occurred at the distal section of the device and a snare was used in an unsuccessful attempt to remove the device fragment.A stent was then placed over the device fragment.This resulted in a lcx dissection, which could not be retrieved or reopened.
 
Additional Manufacturer Narrative
H6.Evaluation conclusion codes corrected.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20739262
Report Number2124215-2024-72013
Device Sequence Number12882512
Product Code NIQ
UDI-Device Identifier08714729981145
UDI-Public08714729981145
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941824400
Device Catalogue NumberH7493941824400
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer11/24/2024
02/04/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date12/16/2024
02/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown